By Topic

Optimal identification of discrete-time systems from impulse response data

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
A. K. Shaw ; Dept. of Electr. Eng., Wright State Univ., Dayton, OH, USA

An optimal method (OM) for estimation of the parameters of rational transfer functions from prescribed impulse response data is presented. The multidimensional nonlinear fitting error minimization problem has been theoretically decoupled into two subproblems of reduced computational complexities. The proposed approach is applicable for identifying rational models with arbitrary numbers of poles and zeros. The nonlinear denominator subproblem possesses weighted-quadratic structure which is utilized to formulate an efficient iterative minimization algorithm. The optimal numerator is found noniteratively with a linear least-squares approach that utilizes the optimized denominator. Both the decoupled subcriteria of OM posses global optimality properties. The Steiglitz-McBride (1960, SM) method is also decoupled for arbitrary numbers of poles and zeros (DSM-G). It is demonstrated that the denominator subproblem of DSM-G is theoretically optimal. For another existing decoupled SM method (DSM-J), it has been shown that only the numerator is theoretically optimal

Published in:

IEEE Transactions on Signal Processing  (Volume:42 ,  Issue: 1 )